Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
Question: Excessive facial blushing -not anxiety
|TomatoFace - Tue Dec 29, 2009 2:01 am||
For years I've had severe facial blushing every time I exercise, get warm, or have the slightest bit of alcohol. It is very embarrassing, people either think I'm drunk, nervous or sick. I've tried researching it but everything seems to lead to the same three or four things and I don't think any of them really fit my situation. The thing that pops up most is anxiety but this is triggered by temperature change, I'm not anxious at all. Then there is Hyperhidrosis but I don't have excessive sweating. Roscea but I'm not fair skinned I'm Hispanic and a good toasty brown...think Eva Longoria (skin color only of course) and it's not spots, my entire face turns bright red.Facial Erythrosis is said to be debilitating and mine doesn't burn or hurt. I just feel my face getting warm. I know my face is read when it feels hot, think fever. What could cause this? Do I have one of the things above or could it be something else? Thanks for the input. Once I know where to start, I can ask my doctor to refer me to a specialist. I think dermatology is most likely but I'm not sure that's why I'm posting it here first. Thanks again!
|Dr.M.jagesh kamath - Mon Jan 04, 2010 3:33 am||
Hello,The causes of facial blushing ranges from benign cutaneous,rosacea,to uncommon causes like pheochromocytomas and carcinoid.The last one though rare needs special mention .This condition of course may not apply to you but just mentioned here as a differential diagnosis.These carcinoids arise from the GI tract produce a vasoactive substance called serotonin which causes the flushing , diaorrhea and bronchoconstriction.Diagnosis is by testing the urinary catecholamine 5-HIAA.Your condition is probably a benign facial blushing caused by a hyperactive sympathetic system and nothing else.Do consult a physician to make sure.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.